Maximal perpendicularity in certain Abelian groups

    Research output: Contribution to journalArticleScientificpeer-review

    20 Downloads (Pure)

    Abstract

    We define perpendicularity in an Abelian group G as a binary relation satisfying certain five axioms. Such a relation is maximal if it is not a subrelation of any other perpendicularity in G. A motivation for the study is that the poset (P, ⊆) of all perpendicularities in G is a lattice if G has a unique maximal perpendicularity, and only a meet-semilattice if not. We study the cardinality of the set of maximal perpendicularities and, on the other hand, conditions on the existence of a unique maximal perpendicularity in the following cases: G ≅ ℤn, G is finite, G is finitely generated, and G = ℤ ⊕ ℤ ⊕⋯. A few such conditions are found and a few conjectured. In studying ℝn, we encounter perpendicularity in a vector space.

    Original languageEnglish
    Pages (from-to)235-247
    Number of pages13
    JournalACTA UNIVERSITATIS SAPIENTIAE: MATHEMATICA
    Volume9
    Issue number1
    DOIs
    Publication statusPublished - 2017
    Publication typeA1 Journal article-refereed

    Keywords

    • Abelian group
    • Perpendicularity
    • perpendicularity

    Publication forum classification

    • Publication forum level 1

    Fingerprint

    Dive into the research topics of 'Maximal perpendicularity in certain Abelian groups'. Together they form a unique fingerprint.

    Cite this